08-12-2017 11:37 AM
tldr; Arabic characters in administrator name on device appears to interfere with installation process, resolved by converting name to latin characters.
I recently ran into an issue installing viveport software on my primary computer in which, after multiple full uninstalls and reinstillations the application failed to fully initialize on launch. Attempts to launch `Vive.exe ` consistently hung on the message "Initializing, please wait..." screen. Interestingly, I could navigate through the application by rightclicking on the Vive icon in the taskbar and click on the `Viveport`, `Library`, and `Serttings`, but the 'Initializing, please wait..` mask over the application remained.
I followed the troubleshooting steps three consecutive times, uninstalling all five vive executables, ensuring my versions of Windows 10 was up to date, adding executables to my antivirus and firewall exceptions and running the setup application as an administrator, all to no avail. For testing purposes, I attempted to install viveport on a secondary Windows 10 laptop and found, to my surprise, that the installation and intialization of the software was succesful. I then proceeded to run diff checks on all the configuration files, but found no suspect differences other than those related to system hardware. The only noticeable difference was the failed initialization on my primary computer, and a hanging service status of `Starting` viewable in services.msc
The problem, I decided, had to be environmental. The name of the administrator account on my primary device contained non-latin characters, and for testing purposes, I updated the name to exclude non latin characters then proceeded through the same uninstall/reinstall process again. This time, the application installed and intialized correctly. Everything is working correctly for me now, but I feel this should be documented and investigated for the community. If an engineer from Vive could test whether non-latin (specifically Arabic script) in an administrator name breaks the installation process, I would appreciated hearing back.
08-12-2017 07:59 PM
10-24-2017 07:57 AM
Yes, I'm currently experiencing the same issue. I'm not as techsavvy as the above so I haven't done all the checks he has but I do not have any non-latin charachters in use on my computer.
It's been working for about a week now and just last night started doing this. I've tried closing the program via task bar and again through task manager to no avail. And I've rebooted my computer and started over that way. None of them change anything. I'm about to uninstall and re-install the program and see if that helps.
10-24-2017 10:06 AM
Try disabling antivirus to see if that helps. If it was working before, it must have been some sort of change introduced very recently.